Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 133, NWS Mobile, AL

August 7, 2019Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Aug 7, 2019, 5:21 PM CDT for Okaloosa County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2019, 5:21 PM CDT (22:21 UTC)
Expired
Aug 7, 2019, 5:32 PM CDT
In force
11 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1398 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WUUS54 KMOB 072221
SVRMOB
FLC091-072300-
/O.NEW.KMOB.SV.W.0133.190807T2221Z-190807T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
521 PM CDT Wed Aug 7 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Okaloosa County in northwestern Florida...

* Until 600 PM CDT.

* At 521 PM CDT, a severe thunderstorm was located 7 miles west of
  Eglin Air Force Base, or 7 miles northeast of Niceville, moving
  south at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Niceville and Valparaiso. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3045 8652 3066 8652 3069 8639 3046 8639
      3047 8635 3048 8633 3047 8630 3048 8628
      3042 8628
TIME...MOT...LOC 2221Z 346DEG 11KT 3061 8641 

HAIL...0.88IN
WIND...60MPH
 
$$
1 follow-up statement
995 
WWUS54 KMOB 072232
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
532 PM CDT Wed Aug 7 2019

FLC091-072241-
/O.CAN.KMOB.SV.W.0133.000000T0000Z-190807T2300Z/
Okaloosa FL-
532 PM CDT Wed Aug 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKALOOSA COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mobile.

LAT...LON 3045 8652 3066 8652 3069 8639 3046 8639
      3047 8635 3048 8633 3047 8630 3048 8628
      3042 8628
TIME...MOT...LOC 2228Z 346DEG 11KT 3058 8640 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:02 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 7, 4:02 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT Wed Aug 7 2019

.NEAR TERM /Now Through Thursday/...A broad upper level trough will
slowly shift toward the Eastern Seaboard tonight, while a ridge of
high pressure continues to build into central and southern portions
of TX/LA. Weak ridging aloft continues to build eastward into our
forecast area during the day Thursday as the upper trough axis
shifts east. A weak surface ridge of high pressure will otherwise
continue to extend westward across the eastern and central Gulf of
Mexico through Thursday, while weak surface troughing remains
oriented inland over our region. The best coverage of showers and
storms remains focused over the southern part of the forecast area
along the surface trough/seabreeze boundary this afternoon, though
isolated convection has also developed over interior south central
AL. A few storms may linger into the evening hours, and will leave a
20% POP in place across the forecast area, before coverage tends to
develop offshore during the overnight hours. Another round of
scattered showers and storms is expected to develop again Thursday
afternoon. Deep layer moisture and instability will once again be
sufficient for a few stronger storm cells capable of producing brief
strong gusts over 40 mph, frequent lightning strikes and heavy
rainfall.

Outside of the convective chances, heat will continue across our
region Thursday. Temperatures in the lower to mid 90s and dewpoints
in 70s will promote afternoon heat indices in the 102-107 degree
range, with isolated spots reaching around 110 degrees. /21

.SHORT TERM /Thursday night Through Saturday night/...Similar
pattern continues with a weak upper level trough over the eastern
U.S. and large upper ridge centered over west Texas. The upper
trough is expected to weaken as the ridge slowly expands eastward
into the Arklatex region. This will keep our area along the
eastern edge of the ridge with west-northwest flow aloft. At the
surface, high pressure over the southwestern Atlantic will
continue to keep southwesterly winds at the surface. Low-level
moisture will remain ample as precipitable water values will
slowly climb to 2 to 2.5 inches by Friday. The slow increase in
moisture will likely lead to more storm coverage as several weak
shortwaves move through the upper pattern. Given the high
precipitable water values and DCAPE values likely approaching
1000 J/KG, strongest storms will be capable of gusty winds and
locally heavy rainfall. Temperatures will remain in the mid-90s
with heat indices around 102 to 107 degrees. BB/03

.LONG TERM /Sunday Through Wednesday/...By Sunday, the upper ridge
over the Arklatex will continue to slowly flatten and nudge east
towards the southeastern U.S. A weak surface trough/front will
drop down into central Alabama Sunday night and stall.
Precipitable water values will remain above 2 inches through the
forecast. Given continued shortwaves and a the presence of the
weak surface feature, scattered to sometimes numerous storms will
be possible through the forecast. Given the influences of the
upper ridge, temperatures will continue to slowly rise into the
mid 90s along the coast and upper 90s inland. The combination of
above normal temperatures and high dewpoints will lead to heat
index values of 105 to 110 with locally higher. The only caveat
to the heat will be the coverage of convection and how early
convection initiates each day. With high moisture values and
moderate CAPE, storms will be capable of locally gusty winds and
heavy downpours. Some areas could pickup 1 to 2 inches rather
quickly possibly leading to minor nuisance flooding in poor
drainage areas. BB/03

&&

.MARINE...A surface ridge will continue to stretch west over the
Gulf of Mexico through the next several days. Generally light to at
times moderate west winds are expected, with a diurnal onshore and
offshore component prevailing over near shore and protected waters.
Seas of 3 feet or less are expected through the forecast period.
Daily late night and morning showers and thunderstorms are expected,
with a few waterspouts possible. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      76  94  77  93  77  91  76  95 /  20  40  10  40  20  50  40  30
Pensacola   78  94  79  92  79  91  79  93 /  20  30  20  40  30  50  40  40
Destin      80  91  81  91  80  89  80  91 /  20  30  20  30  30  50  50  40
Evergreen   74  96  76  95  76  93  75  97 /  20  40  10  50  20  60  20  30
Waynesboro  75  95  75  95  75  91  74  94 /  20  40  10  30  20  60  20  30
Camden      75  94  76  95  76  91  75  95 /  20  40  10  50  20  60  20  30
Crestview   74  95  76  95  76  92  75  95 /  20  40  10  50  20  50  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 7, 12:32 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1232 PM CDT Wed Aug 7 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081745-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1232 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will develop across the region this
afternoon into early this evening. A few storms will be capable of
producing strong to locally damaging wind gusts, frequent cloud to
ground lightning strikes, and locally heavy rainfall. Ponding of
water on area roads and minor flooding of low lying areas will be
possible.

Maximum heat index values of 102 to 107 degrees, with localized
readings around 110 are expected this afternoon. Exercise caution
if spending prolonged periods of time outdoors this afternoon and
drink plenty of fluids.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

Maximum heat index values of 102 to 107 degrees, with localized
readings around 110 degrees will be possible each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-081745-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1232 PM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Winds, waves, and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts are also possible in the early morning and late night.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds, waves and seas will be locally higher in and near isolated to
scattered storms through the coming week. Frequent lightning will be
likely in the strongest storms. Waterspouts are also possible in the
early morning and late night hours.

In the hours before

Special weather statement, Aug 7, 3:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Wed Aug 7 2019

ALZ262-264-072100-
Baldwin Central AL-Baldwin Inland AL-
331 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 400 PM CDT...

At 331 PM CDT, the strong thunderstorm was located 4 miles southeast
of Stapleton, or 6 miles north of Loxley, moving southeast at 10 mph.

Wind gusts around 40 mph will be possible with this storm.

Locations impacted include...
Loxley and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3071 8789 3078 8792 3079 8792 3080 8793
      3080 8792 3081 8793 3082 8795 3084 8794
      3089 8790 3087 8789 3091 8788 3089 8782
      3075 8757 3056 8771
TIME...MOT...LOC 2031Z 307DEG 9KT 3071 8774
Special weather statement, Aug 7, 3:50 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
350 PM CDT Wed Aug 7 2019

ALZ264-072115-
Baldwin Central AL-
350 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT...

At 350 PM CDT, the strong thunderstorm was located 9 miles northeast
of Loxley, moving southeast at 20 mph.

Wind gusts around 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of east central
Baldwin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8771 3075 8766 3068 8742 3051 8753
TIME...MOT...LOC 2050Z 294DEG 16KT 3067 8761
Special weather statement, Aug 7, 4:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 PM CDT Wed Aug 7 2019

MSZ067-072230-
Wayne MS-
455 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 530 PM CDT...

At 455 PM CDT, the strong thunderstorm was located 6 miles southeast
of Goodwater, or 13 miles south of Quitman, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northern Wayne
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3182 8894 3184 8873 3185 8863 3189 8850
      3167 8848 3170 8894
TIME...MOT...LOC 2155Z 347DEG 11KT 3185 8879
Special weather statement, Aug 7, 5:10 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
510 PM CDT Wed Aug 7 2019

FLZ205-206-072245-
Okaloosa Inland FL-Okaloosa Coastal FL-
510 PM CDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 545 PM CDT...

At 510 PM CDT, the strong thunderstorm was located 8 miles west of
Eglin Air Force Base, or 8 miles northeast of Niceville, moving south
at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Niceville, Eglin AFB and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3045 8642 3049 8645 3050 8645 3050 8642
      3051 8642 3052 8650 3047 8648 3045 8651
      3046 8656 3071 8651 3071 8639 3045 8640
TIME...MOT...LOC 2210Z 346DEG 11KT 3062 8641

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:10 PM CDTSpecial Weather StatementMOBOkaloosa35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.